Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade Side effects?


07-22-2009, 09:37 AM   #1
farm
Captain Insaneo
 
farm's Avatar
 
Join Date: Jun 2009
Location: Winston Salem, North Carolina
Remicade Side effects?

After my 1st infusion of Remicade I had no side effects other than being really tired about 8 hours afterwards. I had another infusion this past Thursday and I was fine until Sunday. Sunday I had terrible stomach cramping all day; Monday I had a migraine, Tuesday I was nausiated and very weak all day, and Today I've been nausiated and very weak.

Anyone else experience anything like this after Remicade infusion?
__________________
Have you sharted lately? (Just wait.)
07-22-2009, 12:34 PM   #2
Becky
Senior Member
 
Becky's Avatar
 
Join Date: Jul 2009
Location: St Petersburg, Florida
I have been on remicade for 2 yrs now and have not had any side effects at all.

Hope you feel better soon
07-22-2009, 04:12 PM   #3
Ezio
 
Ezio's Avatar
 
Join Date: Jul 2009
Location: milan, Italy
no!
07-23-2009, 01:55 PM   #4
bwightman
Member
 
bwightman's Avatar
 
Join Date: Aug 2008
Location: Massachusetts

My Support Groups:
So far fatigue has been the only side effect I've experienced. I've had two infusions so far...next one is August 10.
07-24-2009, 08:35 AM   #5
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
I've been on Remi since November, and the only side effect I have noticed is acne... lovely.
I was very tired after the first infusion, but that was due to the Benadryl. I now take Claritin beforehand and I am fine.
07-26-2009, 04:44 PM   #6
bball diva
New Member
 
Join Date: Jun 2009
Farm,

I've had two infusions of Remi so far and have my 3rd in a couple weeks. I am having the same side effects that you are experiencing: migraine headaches and nausea. I actually have lost my appetite and have had severe D for the last week. I have never had a migraine before, so it has to be a side-effect of Remi. I also had severe dizziness to the point where I could barely stand. I used to get vertigo a lot in college but I have not had it since. However, I have had about a week of feeling good so I am hoping that after I get to the 4th or 5th infusion that everything will fall into place.
07-26-2009, 06:31 PM   #7
thesugardog
New Member
 
thesugardog's Avatar
 
Join Date: Jul 2009
I only had 5 total infusions of remicade but never had any real side effects except for being tired afterward. I hope your other infusions go better for you!
07-27-2009, 12:23 PM   #8
farm
Captain Insaneo
 
farm's Avatar
 
Join Date: Jun 2009
Location: Winston Salem, North Carolina
Diva I hate to hear that. I hope all goes better for you soon.

I donít want to admit it but perhaps remicade is making my crohns worse!? Since my last infusion I have been going to the bathroom constantly and whether or not anything comes out my bowels contract so hard and so fierce I can barely stand it and at times feel as though I may pass out from the pain. Then when I wipe blood soaks the tissues time and time again. I have called and told my GI about this but he feels my appointment in 6 weeks will be good enough.
I canít continue to take the excruciating pain just before and during my bowel movements that may or may not have feces come out.
I also feel I can not continue to loose this much blood over and over again. Something isnít right

My last infusion was a week and 5 days ago; surely this isnít side effects? This is something horrible and Iím getting no help from my GI, who has been outstanding up until this point. Any thoughts?
The only meds Iím on right now are Penstasa and Cipro; then the remicade. I just came off Pred. about a week ago; could this be contributing to my delima?
__________________
07-27-2009, 07:37 PM   #9
Leeman
New Member
 
Join Date: Jul 2009
I had one infusion about five years ago. did fine then. I started with the symptoms of crohns again in September of 08. Started on prednisone and back on 6-mp. i couldn't get the dose right or something b/c it didn't help. So about 6 mouth of back and forth with doses of prednisone and 6-mp. My Doc said we need to try Remicade. Well I had the first one April 10th and did fine and started to clear up my erothemonodesome (skin condition on my legs very sore red spots).
Then April 27th had the second one and it didn't go so well. I took the Benadryl like i did for the first one. Well about thirty min. to go after a little nappy nap i woke up and my Throat was closing up. Five minutes later the rash started. they injected the stuff that counter-react that and my heart felt like it was going to come out of my chest and started sweating really bad. then everything went down hill, i about passed out and turned pale. the wife came in and didn't recognizes me. That was scarrrrry. After all that i went back to work and was fine. Well i didn't do the third infusion b/c of the reaction. Now im tring Methotrexate, i had my first shot last Thursday and the next one is this Thursday when the wife is going to give it to me. ( so i will be very nice to her that morning haha)
07-28-2009, 08:11 PM   #10
huskyjerk
Member
 
huskyjerk's Avatar
 
Join Date: Oct 2006
Leeman said:
I Throat was closing up. Five minutes later the rash started. they injected the stuff that counter-react that and my heart felt like it was going to come out of my chest and started sweating really bad. then everything went down hill, i about passed out and turned pale.

Same thing happened to me my very first and only time.
07-30-2009, 09:03 PM   #11
bball diva
New Member
 
Join Date: Jun 2009
Wow Leeman, sorry you had to go through all of that!

Thanks Farm! I'm feeling a little better now, no headaches, dizziness or nausea. Still severe D and no appetite (which is probably my Crohn's anyway). From what I understand the side effects can occur from 3-12 days after the infusion. I guess I'm one of the lucky ones who gets it the whole 12 days!

Aside from that, I have a ton more energy than I did before I started Remi. So, I will take that! It feels good to have the energy to do things again, as long as there is a bathroom nearby!
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade Side effects?
Thread Tools


All times are GMT -5. The time now is 10:37 AM.
Copyright 2006-2017 Crohnsforum.com